Starting from the 1960’s, there was a drug that was used for treating those in Soviet Union for many different conditions. The one used was Phenibut. It hasn’t been approved in the western countries, but it is still commonly used around Russia and some people buy it online as well. Astronauts sometimes use this because it provides a calm effect and improves some people’s clarity as well. Phenibut is sometimes called the smart pill since many students and executives use it to improve productivity and focus. This drug is also used for relieving anxiety, depression and PTSD. Anyone who is addicted to Phenibut should seek addiction treatment.

What is the Issue with Phenibut?

During 2013, there were Phenibut warnings places after there were some nearly fatal Phenibut overdoses in New York. Reports showed that effects from this drug start within 1 to 1 ½ hours after taking it and will last between 4 and 10 hours. Since this drug isn’t expensive, some people turn to this drug over others. Also, because it is inexpensive, many people will take much more at a time, than they would with other drugs. This hasn’t been approved with the U.S. FDA either.

Another issue with Phenibut is that people develop tolerance very rapidly. Dosages are regularly increased just to keep up the effects that one desires. In the long-term picture, there are increases unwanted side effect risks. It is tough to stop using Phenibut and the symptoms of withdrawal are often severe.

To better understand why most people who are addicted to Phenibut have such a tough time quitting, it is essential to know more about how it works. This is a chemical which is very similar to GABA, a neurotransmitter. Since it is like GABA, it binds to it in one’s brain. From there, it creates a sedative-like effect. If someone is also taking narcotic drugs, tranquilizers or has been consuming alcohol, the effects of those would be enhanced if they take Phenibut as well. The risk of overdosing while combining the substances is increased drastically.

What Are the Phenibut Withdrawal Symptoms?

There are many unexpected and even severe Phenibut withdrawal symptoms everyone should know more about as well. Some of these are psychological and others are physical. Many people, when withdrawing from Phenibut, will experience anxiety. If someone was taking a larger dosage of Phenibut or already experiences anxiety, it may be heightened even more. Some people experience agitation for many days after their last use. This may be relieved by walking or meditating. Reduced appetite is another withdrawal symptom. Some people experience depression due to the dopamine and GABA changes. Other Phenibut withdrawal symptoms include fatigue, cognitive issues, depersonalization, dizziness, heart issues, auditory and visual hallucinations, nausea, vomiting, insomnia, fear and tremors.

~ Call Chapters Capistrano Today for more Information 949-371-4198 ~

How Can Withdrawal Symptoms Be Reduced?

Some of those who have developed a dependence or addiction to Phenibut, especially who have been taking higher doses, have been able to recover in as little as 24 weeks. However, the truth is withdrawing from Phenibut can be extremely tough. Many people experience high levels of irritability, anxiety and anger during the withdrawal process.

Some patients are prescribed Baclofen to help ease withdrawal symptoms. Generally, if prescribed Baclofen, patients don’t need Buprenorphine or Naloxone. After recovering from Phenibut, patients who were prescribed Baclofen, are able to begin tapering down and off from that as well. If depression and anxiety continue, medication such as Citalopram, could be prescribed. In many cases, withdrawal from Phenibut may last around 6 months.

Trying to quit Phenibut cold turkey can be extremely intense. Trying to do this isn’t recommended. It is best to attend a drug rehab center program to get the right detox and recovery plan for your personal situation. Not everyone is the same. Stopping cold turkey doesn’t allow the brain to heal as it should, especially for those who were taking higher doses of Phenibut. Symptoms of withdrawal can be managed with a tapering plan, substitution, medical detox programs and stress reduction plans.

Most medical professionals suggest a tapering plan of lowering the dosage 10% every 2 to 4 weeks. Those withdrawing from Phenibut are more likely to have stronger symptoms of withdrawal if they stop using faster than the recommended tapering schedule. This can be changed, though. With the tapering process there is often a better chance of brain and body recovery. If you want to know more about how tapering is done, speak with someone from a rehab center today.

Cognitive Behavioral Therapy is often used to manage Phenibut withdrawal as well. Those who have taken higher doses can benefit from CBT. These therapy sessions allow them to focus on managing stress and cravings. The sessions help them to develop a better attitude about living without harmful substances in their life. When they get better at doing this, they accept sobriety into their life and can transition through the withdrawal period much better.

There should be treatment for conditions that are already present as well. For example, if someone is already depressed, experiences anxiety or has fibromyalgia, the symptoms from these diseases and disorders could make withdrawal from Phenibut even worse. It is important that therapy and other proper treatments take place. If you aren’t already receiving treatment for underlying conditions, that is something you may want to start on very soon. Addiction rehab centers have medical professionals to help with the treatment of addiction and other medical issues.

What Will Affect the Phenibut Withdrawal Process?

For most people Phenibut withdrawal is very uncomfortable. However, there are different factors that will impact the exact withdrawal symptoms someone experiences. One of the factors is whether someone used Phenibut for a short time or a long time. If someone has been using Phenibut for a longer period of time, they may experience more severe symptoms of withdrawal. The dose that someone had been using is another factor in the withdrawal process. Those who were only on lower doses, from around 100 to 500 mg, will probably have less longer-lasting symptoms. If someone was on 1 to 3 grams, symptoms may be extremely severe and dangerous. Other factors affect the withdrawal process as well including diet, stress level, genetics, sleep quality and exercise.

If you have been using Phenibut, it is important to overcome the addiction. There are specific recommendations for the withdrawal process. Tapering is one of the recommendations for many of those who have been using Phenibut. There are other recommendations as well based on a variety of different factors. It is difficult to stop using, but with the help of addiction treatment specialists, many people have overcome their dependency or addiction to Phenibut.

Don’t let a Phenibut addiction take over your life any longer. There are far too many risks involved. It is possible to stop using and turn your life around. Keep in mind, quitting cold turkey isn’t recommended. That could lead to some severe and very dangerous withdrawal symptoms. The best course of action is to reach out for help. If you contact the addiction rehab center, you can find out more about what type of detox and/or treatment would be best in your personal situation. Not everyone would need the same treatment process. Find out more today.

Want more information about how Chapters Capistrano can help? Feel free to call 949-371-4198 and one of our addiction specialists will help get the information and help you need.

Talk with one of our Treatment Specialists!

Call 24/7: 949-276-2886